Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

cortisone treatment side effects

Posted by katarina on 12/19/04 at 13:43 (165855)

My 69 year old mother has a heel spur and recently got a shot of cortisone to help her deal with the pain. Her heel continues to hurt and she is showing side effects like nasuea, depression, loss of appetite. Is all this normal? How long can these side effects last? Will she get any relief from her pain if she hasn't already?

Re: cortisone treatment side effects

Pat on 12/19/04 at 14:05 (165856)

You didn't say how recently the shot was but I know when I got my cortisone shot for the next 24 hours or so I felt really bad and my foot hurt twice as much. After that it actually helped. I know it's not like that with everyone but that was the way I felt. Of course if she got the shot 4 or 5 days ago I would definitely call the doctor. And I never experienced depression or loss of appretite so maybe someone else can advise you better.

Re: cortisone treatment side effects

Dr. Z on 12/19/04 at 15:13 (165860)

Hi
None of these effects are typically due to a local injection of a steriod.
Something else may be going on. Talk to your doctor asap.